Mississippi, 2002

Hail in Mississippi, July 26, 2002

July 26, 2002 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 26, 2:20 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 26, 2:20 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI JUL 26 2002

MAIN FORECAST CONCERNS CENTER AROUND COVERAGE OF PRECIP THROUGH THE
SHORT TERM. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE CWFA...AND THE SEABREEZE IS MOVING SLOWLY NORTHWARD.

DRIER AIR IN THE MID AND UPPER LEVELS HAS SETTLED OVER THE NORTHERN
HALF OF THE CWFA...AS BACKED UP BY THE 12Z SOUNDING AND WATER VAPOR
IMAGERY. MAIN MOISTURE HAD BEEN CONFINED TO 600MB AND BELOW. THIS
TREND SHOULD CONTINUE THROUGH TONIGHT...WITH THE MODELS INDICATING
PWS CONTINUING TO DROP BELOW 2 INCHES IN ALL LOCALES BY EARLY
SATURDAY. THE PERSISTENT SHEAR AXIS IS STILL SITUATED OVER AREAS
SOUTH OF THE INTERSTATE 20 CORRIDOR...AND COULD POSSIBLY HELP TO
MAINTAIN AND/OR INCREASE COVERAGE OF THUNDERSTORMS WITH THE
NORTHWARD MOVING SEABREEZE. WILL TREND FIRST PERIOD POPS WITH RADAR
TRENDS AT THE TIME OF ZONE ISSUANCE PER USUAL.

ATMOSPHERE WILL CONTINUE TO DRY AND WARM THROUGH THE PERIOD AS
SURFACE AND MID LEVEL RIDGES BUILD OVER THE AREA. HOWEVER...THE WEAK
SHEAR AXIS WILL PERSIST OVER THE SOUTHERN ZONES THROUGH
SATURDAY...BEFORE SHIFTING NORTH OF THE CWFA ON SUNDAY AS THE NOSE
OF THE MID LEVEL HIGH CENTER BUILDS OVER THE CWFA. FOR TONIGHT AND
SATURDAY...THE HIGHEST POPS (LOW END CHANCE) SHOULD BE OVER THE
SOUTHERN TIER OF ZONES WHERE THE SEABREEZE WILL BE A FOCUSING
MECHANISM FOR CONVECTION AND THE SHEAR AXIS WILL PERSIST.  BY
MONDAY...RIDGE FIRMLY IN CONTROL...SHEAR AXIS TO THE NORTH...AND
DEEPEST MOISTURE CONFINED TO THE LOWEST LEVELS OF THE ATMOSPHERE AS
FLOW REMAINS OFF THE GULF OF MEXICO...CONVECTION WILL BE SPARSE AND
TEMPERATURES WILL BE HOT. THIS TREND WILL CONTINUE INTO THE FIRST
HALF OF THE EXTENDED...WITH MAINLY DIURNAL CONVECTION THAT WILL BE
ISOLATED IN COVERAGE.

BY MIDWEEK...BOTH THE UPPER AND SURFACE RIDGES BEGIN BREAKING DOWN
WITH AN APPROACHING TROUGH AND FRONTAL BOUNDARY FROM THE WEST. WILL
EDGE POPS UP TO SCATTERED FOR WEDNESDAY THROUGH FRIDAY IN RESPONSE.

NOT MANY CHANGES PLANNED OVERALL...JUST A FEW TWEAKS HERE AND THERE.
TEMPERATURE GUIDANCE LOOKS PRETTY GOOD AND WILL NOT STRAY TOO
FAR...BUT WILL BUMP UP A TAD.

PRELIM NUMBERS...
JAN 74/94/74/95/75 1211
MEI 73/95/73/96/75 1211

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

32

In the hours before

Special weather statement, Jul 26, 1:40 PM CST, 2 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT FRI JUL 26 2002

...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9
PM...  THE GREATEST COVERAGE OF THUNDERSTORMS WILL REMAIN ACROSS
PARTS OF EAST-CENTRAL AND SOUTH MISSISSIPPI...MAINLY SOUTH OF
INTERSTATE 20.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THE
STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 40 MILES AN
HOUR...FREQUENT LIGHTNING STRIKES...AND LOCALIZED VERY HEAVY
RAINS.

A WARM...MOIST...AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS
MUCH OF MISSISSIPPI AND NORTHEASTERN LOUISIANA.  AS A SEABREEZE
BOUNDARY MOVES NORTH DURING THE LATE AFTERNOON AND
EVENING...THUNDERSTORMS SHOULD PERSIST UNTIL SHORTLY AFTER
SUNSET.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lamar

When
July 26, 3:55 PM CST
Where
Lamar County, 2 mi N of Oak Grove
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -89.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309085.